Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Is it dangerous to have hiccups for a heart patient ?

my father, 78 had bye-pass surgery 3 years back in March itself. However everything is ok, he is physicaly active but after 1 year of surgery, he started having hicups that last for 2-3 dayss. Earlier its was after 20 days or so but now gradddully its is after 2-5 days. and last for 2-3 days. We cosulted gasto doctor but no nsue. we had endoscopy, KFT, LFT .everything was ok. except a bit of fungal infection for which the doctor gave the treatment. he also had homeopathy treatment for 7 months. we are just fed up ..please help
Asked On : Fri, 25 Mar 2011
Answers:  5 Views:  391
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
hello, welcome to HCM. Hiccups are caused by irritation of diaphragm muscle. It can be treated by administering tablet chlorpromazine twice a day. Wish you good health.
Answered: Wed, 31 Aug 2011
I find this answer helpful
Anesthesiologist Dr. T.L.Ravendra Kumar's  Response
There are plenty of causes for chronic hiccup anyway trying initially with safe drug like metaclopromide 10 mg three times daily is worth trying once he gets hiccup.
Answered: Wed, 31 Aug 2011
I find this answer helpful
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
These hiccups could be due to irritation of the diaphragm. If no cause is found, the medicine called Chlorpromazine is usually given as the drug of choice for hiccups as long as there is no contraindication. Discuss this with your Doctor and give him some relief.
Answered: Fri, 26 Aug 2011
I find this answer helpful
  User's Response
hiccough is due to disturb in diagetion.
Look to bowel habit, if constipation then take good laxative.
If gases are there then also laxative help to release them.
I advice to take basti A panchakarma treatment.
Answered: Sat, 20 Aug 2011
  User's Response
after consulting ur doctor start with tab.Rab-D once a day for 10 days along with sucrafil suspension 2tsf thrice daily
Answered: Sun, 27 Mar 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor